MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B11LT
Medical Device Problem Codes Crack (1135); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unk.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Additional information was requested and the following was received: what is the patient¿s bmi? unknown.What device was in the trocar when the trocar broke? unknown.Was there any torqueing that took place when the device broke? unknown.What anatomic position was device in when it broke? unknown.
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy, the distal end of the trocar sleeve broke in the patient.The doctor was able to visually retrieve one piece from the abdomen but couldn't find the other piece, deciding to leave the other piece in the patient.The piece remaining was intra-abdominal and the trocar was not a reprocessed trocar.The doctor was able to complete the procedure using the existing trocar.The procedure and post-op care of patient was not altered in any way due to the retained trocar piece.There were no other patient consequences reported and the patient is ok.
 
Additional Manufacturer Narrative
(b)(4).Date sent:(b)(6)2020.D4: batch # t40l6k investigation summary the b11lt device was returned with the tip of the sleeve cracked/broken.An analysis was performed and the results determined that there was no evidence of the lens material being defective.The elongation and tearing of the cannula demonstrate ductile behavior and do not suggest that the material is brittle nor that there is a material defect that contributed to the damage.There were no secondary cracks observed.This type of damage could have been caused by the user applying excessive force and/or torque to the device during use and insertion of the trocar.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation anticipated, but not yet complete.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9905857
Report Number3005075853-2020-01868
Device Sequence Number2741947
Product Code GCJ
UDI-Device Identifier10705036001126
UDI-Public10705036001126
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberB11LT
Device Catalogue NumberB11LT
Device Lot NumberT40L6K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/01/2020
04/01/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/27/2020
05/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;